Alert archive / Massachusetts / Freeze Warnings in 2016

Freeze Warning 3, NWS Boston/Norton, MA

October 10, 2016Hampden County, Hampshire County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this freeze warning at Oct 10, 2016, 3:45 PM EDT for Hampden County, Hampshire County, Worcester County, Massachusetts. It took effect at Oct 11, 2016, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 10, 2016, 3:45 PM EDT (19:45 UTC)
In effect from
Oct 11, 2016, 2:00 AM EDT
Expired
Oct 11, 2016, 9:00 AM EDT
In force
7 hr
Issued by
NWS Boston/Norton, MA

Counties Hampden County, MA, Hampshire County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 110 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

999 
WWUS71 KBOX 101945
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
345 PM EDT MON OCT 10 2016

MAZ022-023-102045-
/O.CAN.KBOX.WI.Y.0021.000000T0000Z-161010T2200Z/
BARNSTABLE MA-DUKES MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN
345 PM EDT MON OCT 10 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS.

$$

MAZ004-008-009-011-110345-
/O.UPG.KBOX.FZ.A.0001.161011T0600Z-161011T1300Z/
/O.NEW.KBOX.FZ.W.0003.161011T0600Z-161011T1300Z/
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPDEN MA-
INCLUDING THE CITIES OF...BARRE...FITCHBURG...CHESTERFIELD...
BLANDFORD...SPRINGFIELD
345 PM EDT MON OCT 10 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* LOCATION...CENTRAL AND WESTERN MASSACHUSETTS.

* TEMPERATURES...IN THE MID 30S.

* TIMING...BETWEEN 2 AM AND 9 AM TUESDAY.

* IMPACTS...TEMPERATURES WILL REACH FREEZING OR BELOW. THIS 
  COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MAZ012-110345-
/O.UPG.KBOX.FZ.A.0001.161011T0600Z-161011T1300Z/
/O.EXA.KBOX.FR.Y.0010.161011T0600Z-161011T1300Z/
SOUTHERN WORCESTER MA-
INCLUDING THE CITIES OF...MILFORD...WORCESTER
345 PM EDT MON OCT 10 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* LOCATION...CENTRAL AND WESTERN MASSACHUSETTS.

* TEMPERATURES...IN THE MID TO UPPER 30S.

* TIMING...BETWEEN 2 AM AND 9 AM TUESDAY.

* IMPACTS...TEMPERATURES WILL REACH FREEZING OR BELOW. THIS 
  COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CTZ002>004-MAZ005-006-013-014-017-018-026-RIZ001-003-006-110345-
/O.CON.KBOX.FR.Y.0010.161011T0600Z-161011T1300Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-WESTERN KENT RI-WASHINGTON RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FRAMINGHAM...LOWELL...LAWRENCE...
FOXBOROUGH...NORWOOD...CAMBRIDGE...TAUNTON...BROCKTON...AYER...
FOSTER...SMITHFIELD...COVENTRY...WEST GREENWICH...NARRAGANSETT...
WESTERLY
345 PM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
TUESDAY...

* LOCATION...MOST OF INTERIOR SOUTHERN NEW ENGLAND.

* TEMPERATURES...IN THE MID TO UPPER 30S.

* TIMING...BETWEEN 2 AM AND 9 AM TUESDAY.

* IMPACTS...FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE 
  KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
2 follow-up statements
514 
WWUS71 KBOX 101959
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
359 PM EDT MON OCT 10 2016

MAZ004-008-009-011-110400-
/O.CON.KBOX.FZ.W.0003.161011T0600Z-161011T1300Z/
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPDEN MA-
INCLUDING THE CITIES OF...BARRE...FITCHBURG...CHESTERFIELD...
BLANDFORD...SPRINGFIELD
359 PM EDT MON OCT 10 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
TUESDAY...

* LOCATION...CENTRAL AND WESTERN MASSACHUSETTS.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...BETWEEN 2 AM AND 9 AM TUESDAY.

* IMPACTS...TEMPERATURES WILL REACH FREEZING OR BELOW. THIS 
  COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ002>004-MAZ005-006-012>014-017-018-026-RIZ001-003-006-110400-
/O.CON.KBOX.FR.Y.0010.161011T0600Z-161011T1300Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-WESTERN KENT RI-
WASHINGTON RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FRAMINGHAM...LOWELL...LAWRENCE...
MILFORD...WORCESTER...FOXBOROUGH...NORWOOD...CAMBRIDGE...
TAUNTON...BROCKTON...AYER...FOSTER...SMITHFIELD...COVENTRY...
WEST GREENWICH...NARRAGANSETT...WESTERLY
359 PM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
TUESDAY...

* LOCATION...MOST OF INTERIOR SOUTHERN NEW ENGLAND.

* TEMPERATURES...IN THE MID TO UPPER 30S.

* TIMING...BETWEEN 2 AM AND 9 AM TUESDAY.

* IMPACTS...FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE 
  KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
407 
WWUS71 KBOX 110229
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1029 PM EDT MON OCT 10 2016

MAZ004-008-009-011-111030-
/O.CON.KBOX.FZ.W.0003.161011T0600Z-161011T1300Z/
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPDEN MA-
INCLUDING THE CITIES OF...BARRE...FITCHBURG...CHESTERFIELD...
BLANDFORD...SPRINGFIELD
1029 PM EDT MON OCT 10 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

* LOCATIONS...INCLUDE CENTRAL AND WESTERN MASSACHUSETTS.

* TEMPERATURES...AROUND THE LOW 30S.

* TIMING...IS BETWEEN 2 AM AND 9 AM TUESDAY.

* IMPACTS...TEMPERATURES WILL REACH FREEZING OR BELOW. THIS 
  COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ002>004-MAZ005-006-012>014-017-018-026-RIZ001-003-006-111030-
/O.CON.KBOX.FR.Y.0010.161011T0600Z-161011T1300Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-WESTERN KENT RI-
WASHINGTON RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FRAMINGHAM...LOWELL...LAWRENCE...
MILFORD...WORCESTER...FOXBOROUGH...NORWOOD...CAMBRIDGE...
TAUNTON...BROCKTON...AYER...FOSTER...SMITHFIELD...COVENTRY...
WEST GREENWICH...NARRAGANSETT...WESTERLY
1029 PM EDT MON OCT 10 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

* LOCATIONS...INCLUDE MOST OF INTERIOR SOUTHERN NEW ENGLAND EXCEPT
  WESTERN AND CENTRAL PORTIONS OF MASSACHUSETTS.

* TEMPERATURES...AROUND THE UPPER 30S.

* TIMING...IS BETWEEN 2 AM AND 9 AM TUESDAY.

* IMPACTS...FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE 
  KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze warning went out at Oct 10, 11:06 AM EDT, 4 hours 39 minutes earlier.

Area forecast discussion, Oct 10, 11:06 AM EDT, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1106 AM EDT Mon Oct 10 2016

.SYNOPSIS...
High pressure builds over the region with seasonably cool
temperatures early this week. The highs moves eastward with
temperatures rising to near or above normal Wednesday and
Thursday. A mainly dry cold front will move through late Thursday
with a brief period of gusty winds late Thursday night. Strong
high pressure builds over the region Friday and continues through
the weekend with dry weather and colder than normal temperatures.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

1055 AM Update...

Most of the clouds that were moving across Cape Cod and the
islands have pushed offshore as drier air worked S out of the Gulf
of Maine earlier this morning. Otherwise, skies were clear at 14Z.
Gusty N-NW winds were in place, with the highest gusts remaining
across eastern Mass. Noting gusts up to 31 kts at KHYA, 33 kt at
KPVC and 38 kt at KACK with gusts 20-30 kt across central and
eastern areas away from the immediate E coast.

Large high pressure will build slowly SE out of the eastern Great
Lakes and eastern Ontario. Tight pressure gradient will begin to
relax this afternoon as low pressure E of Nova Scotia continues to
shift slowly E. Other than a few fair weather clouds, skies will
be mainly sunny. Temps will top off in the mid 50s to around 60,
pretty much as previously forecast.

Have updated near term grids to bring conditions current.

Previous discussion...

Upper trough will shift E this afternoon. The associated cold
pool will allow a period of good mixing through midday, drawing
on the stronger winds aloft for northerly gusts. Winds in the
mixed layer will be 25-35 knots, possibly 40 knots over the Cape
and Islands.

As the cold pool moves E this afternoon, winds should diminish.
Mixing reaches to 925 mb and possibly a little higher. Temps at
that level support max sfc temps of 55 to around 60. Very dry air
will be in place with dew points in the 30s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Tonight...High pressure builds east with model consensus showing
a light pressure gradient over at least western and central
sections, and possibly reaching Eastern MA after midnight. Clear
skies and light winds will mean radiational cooling in the
interior. Even Eastern sections may get a few hours of radiation
if the winds die down on time. Early Monday morning temperatures
upstream are in the 30s and low 40s. A few cold spots are near 30.
Project this to our area for tonight. We nudged guidance a couple
of degrees colder.

Temperatures at or a little below freezing are possible in the
interior, mainly Central and Western MA. We are issuing a Freeze
Watch for the parts of this area that have not already had a
freeze. The remainder of our interior zones will have a Frost
Advisory. This includes Washington County RI because of its
interior northwest section.

Tuesday...High pressure in place with clear skies and light wind.
Temps aloft will warm up a few degrees, although mixing will be a
little more shallow. Expect temps to climb into the 60s most
spots.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...

Details...

TUESDAY NIGHT AND WEDNESDAY...High pressure moves off the coast
with light southeast to south winds behind it. Mostly clear skies
Tue night will allow temperatures to again drop to the mid 30s
in the colder interior spots to the low and mid 40s elsewhere.
Highs Wed will rise to seasonable levels...in the mid 60s.

WEDNESDAY NIGHT AND THURSDAY...Surface dewpoints increase to near
50 interior and mid 50s south coast Wed night. This will allow for
patchy fog to develop. It could become locally dense. On Thursday,
a cold front moves through the region during the afternoon. Ahead
of the front, southwest winds will allow temperatures to rise to
above normal levels with highs near 70. Skies will be partly to
mostly cloudy and there is a small chance of showers, especially
in northwest MA, but little in the way of measurable precipitation
is expected with this front.

THURSDAY NIGHT AND FRIDAY...Behind the cold front, strong cool
high pressure will be building in from the northwest. Winds will
become quite gusty. Have upped wind gust forecast by 5-7 knots
above the model consensus and this may not be enough. Could have
15-25 mph gusts for a time interior and 20-30 kt gusts over the
waters from about midnight Thursday to noon on Friday. Lows Thu
night in the 40s but highs on Friday may will be below
normal...struggling to reach the mid and upper 50s.

FRIDAY NIGHT THROUGH SUNDAY...Clear and cold Fri night. Lows in
the 30s. Mostly sunny and cool Sat with highs 55 to 60. Mostly
clear and cold Sat night with lows again mainly in the 30s. Partly
sunny with increasing high cloudiness Sunday and highs moderating
to the lower 60s.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tuesday/... High confidence

VFR through the period. N-NW winds gusting 25 to 35 knots early
this afternoon will diminish later today. Expect highest gusts
across Cape Cod and the islands.

Possible areas of IFR in valley fog late tonight.

KBOS TAF...High confidence in TAF. North winds gusting to 25 knots
today. Brief gusts to 30 kt late this morning cannot be ruled out.

KBDL TAF...High confidence in TAF.

Outlook /Tuesday Night through Friday/...

Tue night and Wed... High confidence. VFR.

Wed night and Thu... Moderate confidence. VFR in the evening. Then
areas of IFR in stratus/fog likely to develop in southern areas,
spreading northward overnight. IFR/MVFR Thu morning should improve
to mainly VFR in the afternoon. Only widely scattered showers,
especially in the northwest Thu afternoon with a cold front.

Thu night and Fri... High confidence. VFR. North winds could gust
to 20-30 kt for a time between midnight Thu night and Noon Friday.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Today through Tuesday...High confidence.

This afternoon...North winds gusting 25 to 40 knots except 25-30
knots over the more sheltered Narragansett Bay and Boston Harbor
areas. Gale Warnings and Small craft advisories continue. Seas up
to 13-15 ft on the eastern outer waters early will slowly subside
during the afternoon

Diminishing S-SE swell along the South Coast today. Swell heights
of 5-6 feet will lower to 3-4 feet this afternoon. Expect a
moderate rip current risk today.

As winds diminish, most of the gales will likely convert to Small
Craft Advisories during this afternoon.

Tonight and Tuesday...

High pressure builds over the waters. Expect the diminishing of
winds to continue with gusts 20-30 knots tonight and less than 20
knots on Tuesday. Seas will also subside with the outer waters
below 5 feet on Tuesday.

Outlook /Tuesday Night through Friday/...Moderate confidence.

WINDS...
As high pressure moves east across the waters Tue night
and Wed, winds will become light southeasterly. Winds then become
south to southwest 10 to 15 kt ahead of a cold front which will
cross the area by Thu evening. Areas of fog with reduced
visibilities can be expected Wed night and early Thu morning.

Behind the front and with strong high pressure building in...winds
shift to northerly and they may gust to 25-30 kt late Thu night
into early Fri afternoon. There is a low probability that they
could reach minimal gale-force gusts.

SEAS...

The more significant issue is swell over the outer coastal waters.
It appears that swell associated with Matthew will diminish
somewhat by Tue night and Wed. However as Nicole strengthens over
the next few days in the vicinity of Bermuda...models forecast
southeasterly swell to once again increase over our eastern and
southern outer waters late Thu night and especially on Fri. In
addition, northerly winds will be gusting to 25-30 kt behind
a cold front during that time frame, too. The combination of gusty
northerly winds and increasing southeasterly swell will lead to
seas building to 5 to 9 ft over the eastern outer waters...with
greater than 10 ft even farther offshore. Offshore mariners
should pay close attention to the marine forecasts over the next
several days.

&&

.CLIMATE...
Temperatures should remain above record low levels. Of the Big 4
climate sites, BDL would have the best chance of approaching a
record but is expected to remain a few degrees above.

As reference, here are the values for tonight/Tuesday morning.

BOS 32 in 1979
PVD 26 in 1980
BDL 29 in 1989
ORH 27 in 1989, 1972, 1929

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Frost Advisory from 2 AM to 9 AM EDT Tuesday for CTZ002>004.
MA...Frost Advisory from 2 AM to 9 AM EDT Tuesday for MAZ005-006-
     013-014-017-018-026.
     Freeze Watch from late tonight through Tuesday morning for
     MAZ004-008-009-011-012.
     Wind Advisory until 6 PM EDT this evening for MAZ022-023.
     Wind Advisory until 2 PM EDT this afternoon for MAZ024.
RI...Frost Advisory from 2 AM to 9 AM EDT Tuesday for RIZ001-003-
     006.
MARINE...Gale Warning until 6 PM EDT this evening for ANZ231>234.
     Small Craft Advisory until 8 PM EDT this evening for ANZ230-
     236.
     Gale Warning until 2 PM EDT this afternoon for ANZ235-237.
     Gale Warning until 8 PM EDT this evening for ANZ250-254>256.
     Gale Warning until 3 PM EDT this afternoon for ANZ251.

&&

SYNOPSIS...WTB/GAF
NEAR TERM...EVT/GAF
SHORT TERM...WTB
LONG TERM...GAF
AVIATION...WTB/EVT/GAF
MARINE...WTB/EVT/GAF
CLIMATE...STAFF
Hazardous weather outlook, Oct 10, 4:25 AM EDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
425 AM EDT MON OCT 10 2016

MAZ004-008-009-011-012-110830-
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
425 AM EDT MON OCT 10 2016

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS AND
WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ005-006-013-014-017-018-026-RIZ001-003-006-110830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-WESTERN KENT RI-WASHINGTON RI-
425 AM EDT MON OCT 10 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

SOUTHEASTERLY SWELL ASSOCIATED WITH NICOLE IS EXPECTED TO
INCREASE LATE IN THE WEEK WITH ROUGH SURF AND A MODERATE TO HIGH
RISK OF RIP CURRENTS...ESPECIALLY ALONG THE SOUTH COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ002-003-007-010-015-016-019>021-RIZ002-004-005-007-008-110830-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-EASTERN ESSEX MA-
EASTERN HAMPSHIRE MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-NEWPORT RI-
BLOCK ISLAND RI-
425 AM EDT MON OCT 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...
NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SOUTHEASTERLY SWELL ASSOCIATED WITH NICOLE IS EXPECTED TO
INCREASE LATE IN THE WEEK WITH ROUGH SURF AND A MODERATE TO HIGH
RISK OF RIP CURRENTS...ESPECIALLY ALONG THE SOUTH AND SOUTHEAST
COASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ024-110830-
NANTUCKET MA-
425 AM EDT MON OCT 10 2016

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SOUTHEASTERLY SWELL ASSOCIATED WITH NICOLE IS EXPECTED TO
INCREASE LATE IN THE WEEK WITH ROUGH SURF AND A MODERATE TO HIGH
RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022-023-110830-
BARNSTABLE MA-DUKES MA-
425 AM EDT MON OCT 10 2016

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SOUTHEASTERLY SWELL ASSOCIATED WITH NICOLE IS EXPECTED TO
INCREASE LATE IN THE WEEK WITH ROUGH SURF AND A MODERATE TO
HIGH RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ250-254>256-110830-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
425 AM EDT MON OCT 10 2016

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW RISK OF NORTHERLY GALE FORCE GUSTS LATE THURSDAY NIGHT INTO
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ251-110830-
MASSACHUSETTS BAY AND IPSWICH BAY-
425 AM EDT MON OCT 10 2016

...GALE WARNING IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW RISK OF NORTHERLY GALE FORCE GUSTS LATE THURSDAY NIGHT INTO
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ235-237-110830-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
425 AM EDT MON OCT 10 2016

...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-236-110830-
BOSTON HARBOR-NARRAGANSETT BAY-
425 AM EDT MON OCT 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>234-110830-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
425 AM EDT MON OCT 10 2016

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW RISK OF NORTHERLY GALE FORCE GUSTS LATE THURSDAY NIGHT INTO
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 3:56 AM EDTFrost AdvisoryBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Worcester29 hr
Oct 10, 3:56 AM EDTFreeze WatchBOXHampden, Hampshire, Worcester12 hr
Oct 10, 3:54 PM EDTSmall Craft AdvisoryBOX11 hr

Nearby

Freeze Warnings in Massachusetts, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.